Cyclic-routing of Unmanned Aerial Vehicles

DRUCKER, N, HO, H M, OUAKNINE, J, PENN, M and STRICHMAN, O (2019). Cyclic-routing of Unmanned Aerial Vehicles. Journal of Computer and System Sciences, 103, 18-45.

[img]
Preview
PDF
jcss-uav.pdf - Accepted Version
All rights reserved.

Download (322kB) | Preview
Official URL: https://www.sciencedirect.com/science/article/pii/...
Link to published version:: https://doi.org/10.1016/j.jcss.2019.02.002

Abstract

© 2019 Various missions carried out by Unmanned Aerial Vehicles (UAVs) are concerned with permanent monitoring of a predefined set of ground targets under relative deadline constraints, i.e., the targets have to be revisited ‘indefinitely’ and there is an upper bound on the time between two consecutive successful scans of each target. A solution to the problem is a set of routes—one for each UAV—that jointly satisfy these constraints. Our goal is to find a solution with the least number of UAVs. We show that the decision version of the problem (given k, is there a solution with k UAVs?) is PSPACE-complete. On the practical side, we propose a portfolio approach that combines the strengths of constraint solving and model checking. We present an empirical evaluation of the different solution methods on several hundred randomly generated instances.

Item Type: Article
Uncontrolled Keywords: 0802 Computation Theory and Mathematics; 0805 Distributed Computing; Computation Theory & Mathematics
Identification Number: https://doi.org/10.1016/j.jcss.2019.02.002
Page Range: 18-45
SWORD Depositor: Symplectic Elements
Depositing User: Symplectic Elements
Date Deposited: 11 Oct 2019 11:21
Last Modified: 12 Oct 2019 01:18
URI: http://shura.shu.ac.uk/id/eprint/25240

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics